6 doctors weighed in:

Hi my husband had one foot of the acending and descending colon removed due toi diverticulitis and cancer. He suffers from severe diarrhea help!?

6 doctors weighed in
3 doctors agree

In brief: Call your surgeon

How long ago was the surgery? Diarrhea early after surgery is common.
Drink plenty of liquids. Add metamucil 3 times a day to the diet. Ask tthe surgeon if immodium can be used or not to slow the bowels.

In brief: Call your surgeon

How long ago was the surgery? Diarrhea early after surgery is common.
Drink plenty of liquids. Add metamucil 3 times a day to the diet. Ask tthe surgeon if immodium can be used or not to slow the bowels.
Thank
2 doctors agree

In brief: See your surgeon.

The cause depends on how long ago the operation was.
Diarrhea in the early post-operative period is not unusual. Occasionally, diarrhea can be caused by an infection, c.Diff. Medications such as immodium should not be used until this is ruled out. Fiber may be beneficial as well as pro-biotics.

In brief: See your surgeon.

The cause depends on how long ago the operation was.
Diarrhea in the early post-operative period is not unusual. Occasionally, diarrhea can be caused by an infection, c.Diff. Medications such as immodium should not be used until this is ruled out. Fiber may be beneficial as well as pro-biotics.
Thank
Get help from a real doctor now
Dr. Crystal Twynham
Board Certified, Surgery
31 years in practice
939K people helped
Continue
111,000 doctors available